European Journal of Pediatrics

, Volume 150, Issue 6, pp 448–449

Unexpected side-effects of inhaled steroids: A case report

  • K. Priftis
  • M. L. Everard
  • A. D. Milner
Pneumology

DOI: 10.1007/BF02093730

Cite this article as:
Priftis, K., Everard, M.L. & Milner, A.D. Eur J Pediatr (1991) 150: 448. doi:10.1007/BF02093730

Abstract

An asthmatic child is presented who developed a cushingoid appearance with evidence of adrenal suppression and growth impairment while on low dose inhaled topical steroids. When the inhaled steroids were replaced by inhaled sodium cromoglycate his adrenal function recovered while his appearance and growth returned to normal. This report indicates that there are some children who are at risk of developing side-effects on doses of inhaled topical steroids normally considered to be entirely safe.

Key words

Asthma Beclomethasone Inhaled corticosteroids side-effects 

Abbreviations

BDP

dipropionate

SCG

sodium cromoglycate

Copyright information

© Springer-Verlag 1991

Authors and Affiliations

  • K. Priftis
    • 1
  • M. L. Everard
    • 1
  • A. D. Milner
    • 1
  1. 1.Children's Respiratory UnitUniversity Hospital, Queen's Medical CentreNottinghamUK